Can Propecia Cause Hair Thinning?April 6th, 2007
Q: I am 22 yrs old and I started shedding hair in a very limited form since I was 20. I have now been on Propecia for nearly 8 months. To date I have not experienced any benefit. In fact, I have seen my hair continue to thin. Is it possible that this thinning is a result of Propecia?
A: Usually the shedding associated with finasteride will subside by 6 months.
If you are still losing hair at 8 months, most likely the medication is not working. Unfortunately, it is not effective in about 15% of patients.Related Posts:
- Is the Dose of Finasteride the Same for Everyone?
- Does Propecia Work in Older Patients?
- Does Propecia Work for Life or Does it Stop Working Over Time?
- Is Propecia and/or Rogaine Mandatory after a Hair Transplant?
- Do Propecia (Finasteride) and Rogaine (Minoxidil) Work on Front of the Scalp?
Topic: Drugs (Medications)
Tags: Early Hair Loss, Hair Loss Medication, Hair Loss Medication Not Effective, Hair Thinning, Propecia (Finasteride), Shedding at Start of Treatment with Medication, Shedding on Propecia Posted by Robert M. Bernstein M.D. on April 6th, 2007 at 10:44 am